Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes oral thrush while on Bactrim?

Answered by
Dr.
Dr. Riddhi Shah

ENT Specialist

Practicing since :2008

Answered : 508 Questions

default
Posted on Fri, 3 Mar 2017 in Ear, Nose and Throat Problems
Question: Hi,
I have been on Bactrim for 2 weeks now and recently developed thrush. I was wondering if this on the side of my tongue looks like thrush or something else.
doctor
Answered by Dr. Riddhi Shah 59 minutes later
Brief Answer:
Looks like Lichenoid reaction.

Detailed Answer:
Hi,thank you for posting your query on HealthcareMagic.

Looking at the lesions on your tongue ,it looks like Lichenoid reaction .

Lichenoid reaction may occur due to drug usage like Bactrim(Sulfamethoxazole + Trimethoprim),or even pain killers like Non steroidal Antiinflammatory drug like Ibuprofen..

Oral thrush(Candidates) generally presents as slightly elevated , whitened plaques that can be wiped away to leave a reddened bleeding base.

You may find relief by applying following oral gel:
Steroid oral paste like triamcinolone oral paste, and Oral Antifungal like Clotimazole oral paint.

Also avoid eating spicy food.Eat a diet rich in fresh fruit and vegetables. Avoid injury to the sides of tongue by teeth during eating.

Hope this answers your question.I would be happy to answer if you have any further questions.Taje care.

Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Riddhi Shah 25 minutes later
I am on Nystatin mouthwash for the thrush. I am relieved that it is not something serious .
doctor
Answered by Dr. Riddhi Shah 5 minutes later
Brief Answer:
Continue with Nystatin mouth wash.

Detailed Answer:
Hi,thank you for your reply.

Continue using Nystatin mouth wash.

Also apply steroid mouth paste like triamcinolone oral paste over the sides of tongue.

Take care.
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,   ,   ,  

Recent questions on  Ibuprofen

doctor1 MD

I am having sever stomach pain, it started several weeks ago and has gotten gradually worse. I have no insurance, so I went to the county hospital last week. Once in the emergency room, they ran blood tests to check for H-pilori bacteria. Those were negative. They sent me home with antacids. I went back and the doctor told me I was a drug addict and binge drinker. This was what I get for that. I don t understand the closed mindedness. I don t do either. Never have, although I understand their typical patient. However, I am not one of those, I just have to herd with the cattle at county. I have chronic heart burn, and acid reflux. I most likely take more ibuprofen than I should(historically) and have stopped in the last month after learning more about the side effects. I am highly stressed and have patches of hair falling out on my beard, and head for the last 4 years now. More than likely these are contributors to this problem. Now I am in more pain, and throwing up small amounts of blood. Should I go back to ER? Demand CT, and scope of my stomach? What do I do?

doctor1 MD

Hi, I am 30 years old. I have been more and more swollen for the past week and tonight is unbearable. Tylenol and ibuprofen aren t helping much. I m so drained and tired but have trouble sleeping at night. I m also catching myself snapping and frustrated. And a mild headache just nagging in the back ground for 3 days. What could be wrong with me? What can I do or try that may help?

doctor1 MD

I DO NOT have pain/buring/stinging voiding but I am voiding large amounts frequently at times. The other day I swear I voided 500mLs every 30 minutes at least. I am getting a pressure in my pelvic region at times that is painful and makes me feel the need to empty my bladder but I dont have anything in my bladder to void. Trying seems to help relieve some of the discomfort. Sometimes when I get this pain which had a rapid onset I then get rapid abodominal bloating that goes away shortly after, anywhere up to an hour. I am getting pelvic region pain after sex of late and had 10/10 pain in my back on the left hand side probably between the top of my hip and bottom of my rib cage a few days ago that was relieved with ibuprofen and paracetamol. Urinalysis showed SG 1.025, pH 5.5 and Leucocytes small. What might be causing this?

doctor1 MD

shins and ankles hurt it started as stiffness in the ankles when I woke up two weeks ago and once I started moving around I was okay now my shins and ankles hurt all the time it is getting hard to walk and sleep cause of the pain I have tried tylenol and ibuprofen both don t work anymore should I go in for it or wait it out and what might it be

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...